MAUDE Adverse Event Report: COLOPLAST A/S PED FOLYSIL CATH 3ML CH08/5; SILICONE FOLEY CATHETER,

COLOPLAST A/S PED FOLYSIL CATH 3ML CH08/5; SILICONE FOLEY CATHETER,
Model Number AA61081002
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Checking the quality databases revealed no anomaly in connection with the described defect.Unfortunately no sample is available from the customer and we cannot go further than the documentary investigation which didn't reveal any anomaly recorded during production.Based on the above this complaint is not confirmed.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, unblocking, aspirated with 2 ml (more was not possible, 3x controlled) then removed, this was easily possible, then a short "zapping" could be heard, the catheter was torn in the patient and had to be removed surgically.
 
Additional Manufacturer Narrative
This follow-up mdr is created to document the evaluation of the returned device.After receiving this complaint, we searched for other complaint and we didn't find other complaint on the lot number.Checking the quality databases revealed no anomaly in connection with the described defect.On june 5th we received a used sample at the visual inspection, the sample is broken in 2 parts : on part of 18cm and an other of 6 cm we see a trace of adhesive for 5 cm on the body of the probe, after the funnel.Our clinical assessment concluded : urethral catheterization with indwelling catheters is a common urological procedure.Aa6108 pediatric folysil catheter is sold worldwide for diagnosis or therapeutic purpose.This type of medical device must only be used by trained and experienced professionals.The in-situ tearing of catheter's shaft during removal has been analyzed by investigations on a fragment of the incriminated device: the incriminated device is conformed to specification.The incident was identified as a gradual straight tearing of shaft due to inadvertent pre-cut by a sharp object, occurring before insertion, and possibly causing liquid leakage following balloon inflation.The instructions for use recommends that if the catheter needs to be secured, the adhesive must be applied to the connector.It is concluded that the risks identified are still acceptable and considered as safe.

Brand Name
PED FOLYSIL CATH 3ML CH08/5
Common Device Name
SILICONE FOLEY CATHETER,
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key8655137
Report Number9610711-2019-00020
Device Sequence Number11428704
Product Code EZL
UDI-Device Identifier03600040126974
UDI-Public03600040126974
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA61081002
Device Catalogue NumberAA6108
Device Lot Number6216957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2019
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age3 YR